MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT CG8+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT CG8+ CARTRIDGE
Catalog Number 03P88-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2023, abbott point of care was contacted by a customer regarding i-stat cg8+ cartridges that yielded a suspected discrepant hematocrit results on an 74 year old male patient undergoing quadruple bypass surgery.There was no additional patient information at the time of this report.Return product is available for investigation.Method date tested hct %pcv i-stat (b)(6) 2023 11:34 20 i-stat (b)(6) 2023 12:00 22 i-stat (b)(6) 2023 12:30 36 i-stat (b)(6) 2023.13:10 18 i-stat (b)(6) 2023 13:54 26 all tested using wb samples the patient was transfused 4 rbc and 1 ffp prior to surgery.Customer reports the units were not ordered based on the i-stat results, orders were in before i-stat testing took place.Transfusion time spanned from (b)(6) 2023 at 21:46 to (b)(6) 2023 at 00:39 with a total of 6 rbcs and 1 ffp.Patient given rbc units "active bleeding", and ffp "inr>2.0.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 01-may-2023.A review of the device history record confirmed the lot passed finished goods release criteria.Retained cartridge testing met the acceptance criteria as outlined in appendix 1 of q04.01.003 rev.: ak product complaint level 2 and level 3 investigation procedure.No deficiency is identified for cg8+ cartridge lot w22347.
 
Event or Problem Description
Na.

Brand Name
I-STAT CG8+ CARTRIDGE
Common Device Name
CG8+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
185 corkstown road
princeton, nj K2H 8-V4
CA   K2H 8V4
MDR Report Key16768236
Report Number2245578-2023-00043
Device Sequence Number16953319
Product Code CHL
UDI-Device Identifier10054749000163
UDI-Public10054749000163
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2023
Device Catalogue Number03P88-25
Device Lot NumberW22347
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer05/01/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale